I had written that I was having a problem with preparing the procrit and getting air bubbles. Someone recommended using a larger syringe. Now that I have the larger 3 ml syringe....I do have a question about filling it. With the 1 ml syringe which I was originally using ....it is a very narrow syringe and i filled the syringe with the procrit solution from the top of the syringe where the needle attaches down to the 1 ml mark. However, with the 3 ml syringe size....I see the 1 ml mark (black line) but I also see a mark (black line) towards the top of the needle. Do you know if I fill the 3 ml syringe from the 1 ml mark to that top black line mark or do I fill from the 1 ml mark to where the needle attaches at the top of the syringe. For some reason, I am still not comfortable with this procedure. I have taken 6 weekly (1 ml = 40,000 units) of procrit and my HGB has not increased. For the past 6 weeks, my hgb has gone done each week....from 8.5 to 8.3 to 8.4 to 8.1 to 8.2 and this week was 8.1 . And that is with 2 riba reductions (1000 mg to 800 mg to 600 mg). I just want to make sure that I am getting all the procrit that I need. Thanks. Ginger
I'm sorry you're having so much trouble w/ hgb and procrit. Mine is a one shot "pot" of med. I pull back n put the needle above the drug to let air out. Then I just let go and it fills automatically. I tilt and pull the needle down to bottom of bottle as it fills.
I'm really surprised you aren't getting faster results. I hate that for you. Are you taking a multi vitamin and getting rest plus water. It seems lame.... So much of this is beyond our control, but I somehow feel better thinking that my actions might help.
Don't worry about the RIBA. It didn't seem to change m UND. Is dr concerned? My big concern was to get through the whole 48 weeks. How many more do you have left?
Also, my nurse told me to do 10,000 and had told me how to figure that out on the syringe. I have since forgotten. But, she also told me it would be between the 2 and 3 mark on the syringe. I kept feeling unsure (because of air bubbles and difficulty of the syringe) but I followed the instructions above and felt that it was correct. Maybe call your tx nurse to see if you can get more training, or maybe your pharmacist can help.
Also, 6 weeks seems like a long time to have no response, and even going down further. You doc may want to move on to whatever comes next, rather than pumping you full of another drug with its own side effects, that is not helping you. After 2 doses (40,000, then 10,000), my HGB went from 9.9 to 10.9 to 11.7.
You can take your syringe to the pharmacist and they can tell you what line to fill it to. Your blood is low but not to bad, mine went down to .6 and that's when it really gets bad. I have had to have two blood transfusions and procrit, finally got up to 10 and am feeling a lot better. God Bless and Merry Christmas
I answered you by pm but now I want to clarify. Do you have a 40,000 unit vial and use all the the liquid in the vial or do you only use part of the amount? I use all of it each shot and after I fill the syringe, I can pull the plunger back a little more causing a larger air pocket at the narrow part of the syringe where the needle screws in. This pocket of air does not matter because after I remove that needle and screw in the smaller injection needle, that is when I push the plunger up until a drop of procrit comes out the needle. This makes the plunger line more or less right on the 1 ml line.
Wow - this is news. I have been out of town all week and am thrilled to see the change of heart by your doctor and the use of Procrit. It is having a remarkable effect and I am so happy. I am sure you feel like a new woman!
thanks all for your great advice. I figured out that i need to fill the syringe from where the needle attaches to the top/hub of the syringe down to the 1 ml mark....but for whatever reason, i have trouble filling that full amount. guess we can only do the best we can. thank you all again....i wish everyone well....and all the best in the new year.....ginger.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.